Alert archive / Kentucky / Winter Storm Warnings in 2018
Winter Storm Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Jan 12, 2018, 2:13 PM EST for Fleming County, Kentucky. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 2:13 PM EST (19:13 UTC)
- Expired
- Jan 13, 2018, 5:32 AM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS43 KJKL 121913 WSWJKL URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson KY 213 PM EST Fri Jan 12 2018 KYZ044-130500- /O.UPG.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ /O.NEW.KJKL.WS.W.0001.180112T1913Z-180113T1200Z/ Fleming- Including the city of Flemingsburg 213 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Fleming County. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ050>052-058>060-104-106-108-111-130500- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan-Wolfe- Lee- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 213 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow is expected. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of east central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ068-069-079-080-083>087-114-116-130500- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Owsley-Clay- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Booneville, and Manchester 213 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow is expected. Plan on slippery road conditions. Total snow accumulations of up to two inches are expected. * WHERE...Portions of south central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ088-107-109-110-112-113-115-117>120-130500- /O.CON.KJKL.WW.Y.0002.180112T2100Z-180113T1200Z/ Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 213 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of up to two inches are expected. * WHERE...Portions of northeast and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
3 follow-up statements
827 WWUS43 KJKL 122354 WSWJKL URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson KY 654 PM EST Fri Jan 12 2018 KYZ088-107-109-110-112-113-115-117>120-130800- /O.CAN.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ /O.NEW.KJKL.WW.Y.0003.180113T0000Z-180113T1200Z/ Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 654 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of northeast and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ044-130800- /O.CON.KJKL.WS.W.0001.000000T0000Z-180113T1200Z/ Fleming- Including the city of Flemingsburg 654 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Snow accumulations 3 to 5 inches are expected. * WHERE...Fleming County. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ050>052-058>060-104-106-108-111-130800- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan-Wolfe- Lee- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 654 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Mixed precipitation occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches and ice accumulations of a light glaze are expected. * WHERE...Portions of east central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ068-069-079-080-083>087-114-116-130800- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Owsley-Clay- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Booneville, and Manchester 654 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Mixed precipitation occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches and ice accumulations of a light glaze are expected. * WHERE...Portions of south central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ JP
584 WWUS43 KJKL 130301 WSWJKL URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson KY 1001 PM EST Fri Jan 12 2018 KYZ044-131115- /O.CON.KJKL.WS.W.0001.000000T0000Z-180113T1200Z/ Fleming- Including the city of Flemingsburg 1001 PM EST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Heavy snow is expected. Plan on difficult travel conditions. Event total snow accumulations of 2 to 5 inches are expected. * WHERE...Fleming County. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ050>052-058>060-104-106-108-111-131115- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan-Wolfe- Lee- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 1001 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Event total snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of east central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ068-069-079-080-083>087-114-116-131115- /O.CON.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Owsley-Clay- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Booneville, and Manchester 1001 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Event total snow accumulations of 1 to 2 inches are expected. * WHERE...Portions of south central and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KYZ088-107-109-110-112-113-115-117>120-131115- /O.CON.KJKL.WW.Y.0003.000000T0000Z-180113T1200Z/ Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1001 PM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Event total snow accumulations of generally 1 to 2 inches with localized 3 inch amounts above 2000 feet elevation are expected. * WHERE...Portions of northeast and southeast Kentucky. * WHEN...Until 7 AM EST Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ JP
060 WWUS43 KJKL 131032 WSWJKL URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson KY 532 AM EST Sat Jan 13 2018 KYZ044-131145- /O.CAN.KJKL.WS.W.0001.000000T0000Z-180113T1200Z/ Fleming- Including the city of Flemingsburg 532 AM EST Sat Jan 13 2018 ...WINTER STORM WARNING IS CANCELLED... While accumulating snow has come to an end, additional light snow or flurries will be possible through daybreak. $$ KYZ050>052-058>060-068-069-079-080-083>087-104-106-108-111-114- 116-131145- /O.CAN.KJKL.WW.Y.0002.000000T0000Z-180113T1200Z/ Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-Morgan- Wolfe-Lee-Owsley-Clay- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Sandy Hook, West Liberty, Campton, Beattyville, Booneville, and Manchester 532 AM EST Sat Jan 13 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... While any impactful snow accumulations have come to an end, an additional dusting may be possible as light snow continues early this morning. $$ KYZ088-107-109-110-112-113-115-117>120-131200- /O.CON.KJKL.WW.Y.0003.000000T0000Z-180113T1200Z/ Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 532 AM EST Sat Jan 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Light snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch are possible, particularly on ridgetops near the Virginia state line. * WHERE...Portions of northeast and southeast Kentucky. * WHEN...Until 7 AM EST this morning. * ADDITIONAL DETAILS...Be prepared for slick roadways with temperatures having cooled well below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 1:33 PM EST, 40 minutes earlier.
Area forecast discussion, Jan 12, 1:33 PM EST, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 133 PM EST Fri Jan 12 2018 .UPDATE... Issued at 133 PM EST FRI JAN 12 2018 No significant changes made to the overall forecast. Models continue to show support for a general 1 to 3 inches of snow across east Kentucky with the highest amounts still pegged north of I-64. Forecast remains on track with no significant changes except to tighten up the temperature gradient across the area a bit more. UPDATE Issued at 841 AM EST FRI JAN 12 2018 Cancelled the flood watch given precipitation has moved out of the watched area. UPDATE Issued at 721 AM EST FRI JAN 12 2018 Rain showers spreading back across eastern Kentucky out of the southwest as the low churns up into the western Tennessee Valley. Temperatures currently sit in the 40s/50s locally, with the cold front bringing 30s and lower west of Frankfort to Bowling Green. Northwest winds will filter in this cooler air across the Bluegrass and Lake Cumberland regions later this morning. && .SHORT TERM...(Today through Saturday) Issued at 358 AM EST FRI JAN 12 2018 An upper level trough lifting out of the lower into the mid Mississippi and Tennessee Valleys will bring a seasonably strong mid-January cold front through eastern Kentucky this morning and afternoon. While a current lull in rain remains in place, light to moderate rain will fill back in across the Lake Cumberland and Bluegrass regions near and after daybreak as the front makes headway east. Regarding the ongoing Flood Watch, along and east of a line from Sandy Hook to Jackson to Harlan, will in all likelihood let this expire as planned at 10 am as additional rainfall amounts should top out at 1 to 1.25 inches, following widespread rainfall Thursday of generally less than one half of an inch. The bigger issue will be the impending rush of colder air blasting in through the day, cooling temperatures into the 30s/40s by late afternoon. As the base of the upper trough remains west of eastern Kentucky, its attendant surface low will be pushing across the Appalachians, positioned just east of the Commonwealth by this evening. This will in turn place eastern Kentucky in the wrap- around/deformation band conducive for additional upper lift. As temperatures continue to cool, will see rain transition to a mix of frozen precipitation by late afternoon to very early evening across the Bluegrass and Lake Cumberland regions before quickly transitioning to all snow. Far eastern Kentucky should see the mix begin by about mid evening with all snow falling prior to midnight. Regarding precipitation type, have kept the transition period mainly confined to sleet as opposed to freezing rain given the pattern. Rapid column cooling will very likely erode any pronounced elevated warm nose much faster than the NAM suggests, although this morning's run does suggest the near-surface layer cooling off more quickly compared to last night. While a few elevated surfaces may see a quick/light glaze, the more likely scenario points to graupel/ice pellets as rain/supercooled water freezes above the surface prior to ice being introduced into the -10 to -20C layer. Regardless, the changeover to snow should happen fairly quickly this evening given the degree of the cold air filtering in. Snowfall amounts still look to generally range from 1-3 inches, with portions of the Bluegrass region and areas north of Interstate 64 seeing 3-4 inches. Therefore, have opted to keep the Winter Weather Advisory in place across all of eastern Kentucky for now as snow accumulations should be somewhat limited by initial above-freezing ground temperatures, as well as drier air filtering into the dendritic growth layer as higher snow ratios develop tonight. Light snow will taper off toward Saturday morning as the low slides northeast, leaving scattered flurries in its wake with the help of an upslope/cold air advection regime. A 1040+ mb surface ridge building in from the northwest will keep a stout cold dome in place, confining high temperatures to the upper teens to mid 20s. .LONG TERM...(Saturday night through Thursday) Issued at 358 AM EST FRI JAN 12 2018 A large trough over the CONUS will be the dominant pattern for the long term at least until mid-week. This trough will have a few shortwaves that progress through it, but not much moisture will be associated with them to bring much precip into the CWA. Temps on Monday will see a slight increase with the passage of a warm front and with slight WAA from the south. However, as the trough deepens, a cold front will pass through that will bring a round of precip into the CWA Monday night and into Tuesday, increasing chances of rain and snow showers. There is some uncertainty in the models regarding the timing of this system and how much precip will occur, but generally the models show low amounts at this time. After the cold front passes, a clipper system will take hold and much colder temperatures will be the main theme through mid to late week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 133 PM EST FRI JAN 12 2018 Aviation conditions will continue to worsen as we head into the evening hours with IFR ceilings spreading over the area associated with a dry slot of a strengthening system. As the system moves to our north tonight, wrap around moisture will spread across the area with some snowfall expected. Ceilings may begin to lift a bit overnight as drier low level air moves into the area behind the departing system. The clouds may hold on through the day tomorrow with borderline MVFR/VFR conditions continuing through the day. Winds this evening could also get quite gusty with some wind gusts up to 20 knots. Those will subside by daybreak Saturday. && .JKL WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST Saturday for KYZ044- 050>052-058>060-068-069-079-080-083>087-104-106-108-111-114-116. Winter Weather Advisory from 4 PM this afternoon to 7 AM EST Saturday for KYZ088-107-109-110-112-113-115-117>120. && UPDATE...KAS SHORT TERM...GUSEMAN LONG TERM...CGAL AVIATION...KAS
Hazardous weather outlook, Jan 12, 8:41 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 841 AM EST Fri Jan 12 2018 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106-108-111- 114-116-131645- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott- Morgan-Wolfe-Lee-Owsley-Clay- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Sandy Hook, West Liberty, Campton, Beattyville, Booneville, and Manchester 841 AM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Temperatures will quickly drop below freezing this afternoon and evening behind a strong cold front, resulting in icy conditions tonight into Saturday. Rain will change over to snow Friday evening and continue into Saturday, further impacting area roadways. Snowfall accumulations of 1 to 3 inches are expected, with amounts of up to 4 inches possible north of Interstate 64. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for accumulating snow from Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts this evening and tonight. KYZ088-107-109-110-112-113-115-117>120-131645- Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 841 AM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Temperatures will quickly drop below freezing this evening behind a strong cold front, resulting in icy conditions tonight into Saturday. Rain will change over to snow Friday evening and continue into Saturday, leading to accumulating snow of 1 to 3 inches and further impacting area roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for accumulating snow from Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts this evening and tonight. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:54 PM EST | Winter Weather Advisory | JKL | Breathitt, Floyd, Harlan, Johnson, Knott, Leslie and 5 more | 12 hr |
Nearby
Winter Storm Warnings in Kentucky, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.